Flood, Fayette
- When
- March 28, 10:00 PM EST to March 29, 3:00 PM EST
- Where
- Fayette forecast zone
- Property damage
- $10,000
- Reported by
- OFFICIAL NWS OBS.
1 feet at 430 AM on 29th, and fell below flood stage 3 PM on 29th.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
On the Youghiogheny River, Connellsville rose to flood stage (12 feet) at 10 PM on 28th, crested at 14.1 feet at 430 AM on 29th, and fell below flood stage 3 PM on 29th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 28, 8:40 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 840 PM EST MON MAR 28 2005 .SHORT TERM (REST OF TONIGHT)... WILL BE SENDING OUT AN UPDATE TO CLEAN UP WORDING OVERNIGHT. RAINFALL IS SLOWLY DECAYING EASTWARD AND WILL DEPICTING THIS IN LATEST GRIDS. HELD CLOUDS IN A BIT LONGER THAN PREVIOUS FORECAST AS LATEST BUFKIT SOUNDING SHOW PLENTY OF LL MOISTURE INTO TUESDAY MORNING. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 239 PM EST MON MAR 28 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-291937- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 239 PM EST MON MAR 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE FLOOD WATCH HAS BEEN CANCELLED. HEAVIEST RAIN HAS SHIFTED INTO THE EASTERN HALF OF PENNSYLVANIA. SCATTERED RAIN SHOWERS WILL END OVERNIGHT FROM WEST TO EAST. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 747 PM EST MON MAR 28 2005 MDZ001-WVZ023-290246- GARRETT MD-PRESTON WV- 747 PM EST MON MAR 28 2005 ...AREA OF HEAVIER RAIN MOVING THROUGH... AN AREA OF MODERATE TO HEAVY RAIN CONTINUES TO MOVE SOUTHWESTWARD ACROSS THE AREA. THE COVERAGE OF THE HEAVIER RAIN WILL DECREASE AND SHOULD DISSIPATE BY 9 OR 10 PM. RAINFALL AMOUNTS OF 1 TO 1.25 INCHES ARE POSSIBLE. THIS RAIN WILL CAUSE AREA STREAMS TO RISE. SOME STREAMS THAT HAVE EXPERIENCED THE HEAVIEST RAIN ARE MUDDY CREEK AND GLADE RUN IN PRESTON COUNTY AND WHITE ROCK RUN AND HARRINGTON RUN IN GARRETT COUNTY. IF YOU LIVE NEAR THESE STREAMS OR OTHERS ACROSS THESE COUNTIES KEEP A CLOSE EYE ON WATER LEVELS AND BE PREPARED TO TAKE ACTION IF FLOODING OCCURS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
933 PM EST MON MAR 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLOOD WAYNESBURG 39.90N 80.19W
03/28/2005 GREENE PA SKYWARN SPOTTER
ROUTE 21 FLOODED NEAR WAYNESBURG.
0452 PM FLOOD MASONTOWN 39.85N 79.91W
03/28/2005 FAYETTE PA SKYWARN SPOTTER
RONCO RD FLOODED IN RONCO, NORTHWEST OF MASONTOWN. BY 758
PM, SEVERAL ROADS AND BASEMENTS FLOODED IN MASONTOWN. AND
IN WHARTON TWP NEAR CHALKHILL, AND IN HENRY CLAY TWP IN
THE SOUTHEASTERN PART OF FAYETTE CO.
&&
MARCH281 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436733.